MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JB840
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown surgery on (b)(6) 2024 and suture was used.It was a control release needle.A foreign matter like thin suture was found in the tray when the package was opened.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4) additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please clarify, is the foreign matter is inside the sealed primary package? =yes are there any photos of the foreign matter available? =no please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or (b)(6).= (b)(6).Please perform and document the follow up attempt for product return.=the device has been received at (b)(6) and will be shipped.Please check rmao.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # b)(4).Date sent to the fda: 10/21/2024.H6 component code: c22 - photo analysis.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One open sample was received for analysis.Product code is jb840 which is a control release and requires eight strands per packet.Additionally, a photo was provided, and it showed the same condition of the received sample.Upon visual analysis of the sample, a piece of monofilament suture that was stuck with a tape piece was observed in the petri dish.It was not possible to determine the cause of the foreign matter in the sample received.Beside that the sutures received area multifilament sutures.Due to the conditions of the returned sample, no conclusion could be reached on the cause of the reported event.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20261280
Report Number2210968-2024-10059
Device Sequence Number8704755
Product Code GAM
UDI-Device Identifier10705031044029
UDI-Public(01)10705031044029(17)280831(10)TKMPKH
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJB840
Device Lot NumberTKMPKH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown